STRAYDOG, WORRIED ABOUT YOUR LEG SWELLING

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

effie
Regular Member


Date Joined Mar 2005
Total Posts : 344
   Posted 8/13/2005 8:42 AM (GMT -7)   
Dear Suzie,
I am AMAZED, we have so many things in common.
I too, have been up for 24 hours. I am tired, yet sleep can not seem to find me.
When you met with the rep from the company did you get to try the equipment out for a few minutes? How expensive did you say this would be? Is it possible that this machine would also increase the circulation in your legs?
I am so worried about the swelling in your legs. I do hope you are taking potassium supplements, or eating foods rich in potassium. I know Flopsie also mentioned this to you. When I was taking Lasix, I had problems with dizziness if I got up suddenly etc. The diabetic doctor ran some tests and discovered that my blood pressure changes by more than 20 when I go from a sitting position to a lying and then sitting position. She ran some blood tests and discovered I was potassium deficient. I found I got severe leg cramps when I took the Lasix so I do not take it regularly anymore.
I do hope they can find out the cause for that swelling soon. Is leg swelling a common side effect of the pain pump?
I hope your tummy settles soon so you can keep some food down and get back on the Remicade.
I read about all your goldens in another site. I have an elderly standard poodle. I am seriously looking at getting a goldie-poo, part golden retriever, part standard poodle. I love retrievers but I am so allergic to the fur that they shed. I am hoping I will not have the same problems with the goldie poos.
Take care; you are in my thoughts and prayers, always. You demonstrate such sincere care and empathy for others. Thank you for being there for me. Keep us posted on the swelling, tummy and bioni care unit.
Judy/Effie

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 13481
   Posted 8/13/2005 8:02 PM (GMT -7)   

Hi Effie,

Yes, I did get to see the machine. You have a leg brace looking thing, may be made out of neoprene. You have 2 good size pads that you rub this gel on, showed us how to & where the pads go. Then you snap the wire to the pads. The little unit itself is very small, about the size of a newer Tens Unit. Then you turn it on, he said when you feel tingling in either pad, you then back it off so you feel no tingling. Wear it for 8 hrs.

I asked what is the difference between this machine and a TENS Unit. He says its how the pulses themselves work. I will get 2 braces, one for each knee, but will only need one unit. The cost of the unit is about $5,500. They have the promotional deal going and I am renting it for $45 a month, will do this for 4 months. He says at the end of the 4 months we will know if its working or not.

I did not start the swelling until they increased my morphine dose. I am quite sure thats the culprit. This happens when I cannot tolerate a higher dose or a new medication. I have a three day window and it always starts on the 3rd day, that is also when I started swelling up. I did this when my pain patch was increased to 75mg, ended up in hospital with CHF. Yes, I do have potassium to take and do. My heart dr put me on 20mg of lasix a year ago, plus the potassium. Its difficult for the drs to treat me because of this problem. I have lost alot of the fluid with the 80mg and I feel better, plus breathing better.

Yes, I do have a terrible time sleeping again and I take Remeron at bedtime to help me sleep. I believe it too is a anti-depressant, its only 15mg.

Need to check on everyone then I am headed to bed. I am really tired tonite. Lots of love & hugs coming your way.....Susie



curley
Veteran Member


Date Joined Mar 2005
Total Posts : 4305
   Posted 8/13/2005 10:52 PM (GMT -7)   
Susie Hey,

I'am glade that you are going to be able to use this new machain.I will pray that it helps you with your knees.I do hate to hear that you are having problems still with the swelling.

I do have a question thoe is your pain Doctor the one to get this for you?What do they call this thing?i have an appointment with a pain clinic on Sept 14 and I was thinking about asking about it.I will do just about any thing if it will help with the pain.I do have a Tens unit and I'am going to ask if I can get some pads for it so I can use it.I know it helped when I had an acsadent (IKnow I spelled it wrong)and it helped with the pain in my hand.

Take care Susie and please let us know how you are doing.And here is a big ((((((((((HUG)))))))))) for you.
Thanks
Curley......
a.k.a.Mela...........


effie
Regular Member


Date Joined Mar 2005
Total Posts : 344
   Posted 8/15/2005 3:36 AM (GMT -7)   
Dear Suzie,

I was just reading a web site for doctors on the use of Remicade. I just happened to notice that it said some patients who have had heart failure may not be able to tolerate Remicade. It can cause swelling of the ankles and feet. I just wondered if the doctors have ever considered this as a cause. Perhaps you would do better on Enbrel or Humira.

Just a thought. I AM NOT A MEDICAL DOCTOR. I just thought it was interesting that this was listed as a side effect.

Thanks for all the information on your machine. I really hope it works for you.

God Bless,
Judy/Effie tongue :-) tongue :-) :-) tongue smurf yeah

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 13481
   Posted 8/16/2005 5:25 AM (GMT -7)   
Hi Effie,

Yes, I read about the Remicade and my gi & I talked about the CHF. My CHF is caused from diff medications, its one of those screwy reactions I get. I did this also when they increased my pain patch to 75mcg. I was in the hospital over that one. Same with any steroid, thats why I went on Remicade immediately. My gi has monitored me closely due to the CHF. It has been a gamble, but most treatments for cd is steroid based. At one point my ins wanted to stop paying for Remicade and when he told them about the CHF w/steroids, it was no problem getting it approved. I have been thinking about talking to him about Humira. I have a new ins plan and I have not looked at it for Humira. I know Remicade is on it. I was in bed all day yesterday, tummy not feeling very good, so far today no better. Lots of joint pain, due to weather changes, we have been getting rain. We need the rain terribly, will not complain about it, last water bill $94.00. Lots of love & hugs coming your way. Susie

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 11:13 PM (GMT -7)
There are a total of 2,736,222 posts in 301,362 threads.
View Active Threads


Who's Online
This forum has 151452 registered members. Please welcome our newest member, sarajseri.
221 Guest(s), 4 Registered Member(s) are currently online.  Details
bluelyme, Girlie, jrpsf, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer